Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 22, 2012, 2:20 PM EDT for Clayton County, Coweta County, Fayette County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2012, 2:20 PM EDT (18:20 UTC)
- Expired
- Aug 22, 2012, 2:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
Counties Clayton County, GA, Coweta County, GA, Fayette County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
177
WWUS82 KFFC 221820
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT WED AUG 22 2012
GAZ033-044-053>055-221845-
220 PM EDT WED AUG 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA...FAYETTE...
CLAYTON AND FULTON COUNTIES UNTIL 245 PM EDT...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REX TO HARALSON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS
AROUND KENWOOD...TYRONE...CASCADE HEIGHTS...WEST END...SWEET
AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER
FIELD...UNION CITY...PALMETTO...HAPEVILLE...FAIRBURN...EAST
POINT...COLLEGE PARK AND ATLANTA. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3356 8469 3380 8442 3374 8435 3365 8435
3365 8429 3359 8424 3355 8426 3355 8429
3344 8429 3343 8436 3336 8435 3335 8439
3332 8438 3326 8443 3325 8451 3322 8451
3322 8465 3332 8485
TIME...MOT...LOC 1819Z 291DEG 10KT 3361 8425 3343 8441
3324 8461
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 11:57 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 22, 11:57 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1157 AM EDT WED AUG 22 2012 .UPDATE... GENERAL FORECAST PATTERN ON TRACK. HAVE MADE SOME ADJUSTMENTS TO HOURLY TEMPERATURES BASED UPON CURRENT TRENDS...AS WELL AS POPS/WX BASED UPON CURRENT RADAR TRENDS. WILL ISSUE FORECASTS SHORTLY. && .PREV DISCUSSION... /ISSUED 359 AM EDT WED AUG 22 2012/ .RAIN CHANCES CONFINED TO SOUTHERN TIER FOR SHORT TERM... SHORT TERM /TODAY THROUGH THURSDAY/... SURFACE TROUGH HAS SHIFTED SOUTH IN THE LAST 24 HOURS TO NOW RESIDE FROM THE WESTERN MOST FLORIDA PANHANDLE THROUGH ALBANY INTO AUGUSTA AND FINALLY THROUGH THE CENTRAL CAROLINAS. SOME DRIER AIR NOTED ON THE NORTHERN SIDE OF THIS TROUGH WITH UPPER 50S DEWPOINTS FROM WEST CENTRAL ALABAMA THROUGH NE GEORGIA. STILL AMPLE MOISTURE OVER SOUTH AND EAST SECTIONS OF THE FORECAST AREA WHERE DEWPOINTS ARE PUSHING THE 70 DEGREE MARK. SHOWERS CONTINUE IN THIS MIST ENVIRONMENT JUST TO THE EAST OF THE AREA AND CANNOT RULE OUT AN ISOLATED SHOWER THROUGH DAYBREAK. FOR TODAY...TROUGH REMAINS LARGELY STATIONARY OVER SOUTH GEORGIA AND WILL BE THE MAIN FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. GIVEN THE ARRIVAL OF SHARP SHORTWAVE AXIS DURING THE AFTERNOON HOURS...HAVE GONE ABOVE GUIDANCE FOR POPS BUT KEPT IN THE MID RANGE CHANCE CATEGORY. STILL EXPECTING THE ATLANTA METRO AND POINTS NW TO BE DRY TODAY. MODELS DO HINT AT LATE CONVECTIVE DEVELOPMENT OVER THE NE GEORGIA MOUNTAINS AND WILL INCLUDE 20 POPS THERE. INSTABILITY AGAIN LOOKS MARGINAL TODAY BUT WITH MORE SUNSHINE THIS AFTERNOON THAN PREVIOUS DAYS...WE WILL LIKELY MANAGE TO SEE SOME 2000 J/KG CAPE VALUES. THINKING THERE COULD BE SOME WIND GUSTS WITH THE STRONGER STORMS BUT NOT SURE WE WILL GET THE ROBUST UPDRAFTS NECESSARY FOR MORE SIGNIFICANT ACTIVITY. ALMOST A CARBON COPY FOR THU EXCEPT MID LEVEL TROUGH WILL BE EAST OF THE AREA ALLOWING FOR EVEN LESS UPPER LEVEL FORCING. HAVE SLIGHT CHANCE TO LOW END CHANCE FOR EXTREME SOUTHEAST PORTIONS AND DRY ELSEWHERE. TEMPS LOOK TO BE SEASONAL THROUGH THE SHORT TERM WITH HIGHS IN THE MID TO UPPER 80S. DEESE LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... QUIET START TO THE LONG TERM FOLLOWED BY LARGE UNCERTAINTY AT THE END OF THE LONG TERM WITH ISAAC TRACK. FOR THE END OF THE WORK WEEK...MID LEVEL TROUGH HAS SHIFTED EAST OF THE AREA. FOR THE MOST PART BEST MOISTURE HAS ALSO SHIFTED EAST...HOWEVER NAM IS NOT AS QUICK WITH THIS SCENARIO. OVERALL SHOULD BE DRY AND LIMITED SLIGHT CHANCE POPS TO MAINLY THE EASTERN PORTIONS OF THE CWA. RIDGE BUILDS DOWN THE APPALACHIANS FOR SATURDAY BUT PARENT HIGH IS ALREADY SHIFTING EAST INTO THE ATLANTIC BY SUNDAY. LARGER DIFFERENCES IN THE PATTERN CREEP INTO THE FORECAST BY SUNDAY. WITH THE GFS...APPROACHING COLD FRONT WEAKENS AS TROPICAL MOISTURE FROM ISAAC MOVES INTO THE CWA MONDAY AND SYSTEM TRACKS NORTHWARD ON TUESDAY. ECMWF HOWEVER IS SLOWER AND FURTHER WEST WITH ISAAC...ALLOWING THE COLD FRONT TO MOSTLY PUSH THROUGH THE CWA TUESDAY TO WEDNESDAY. GIVEN EITHER ISAAC OR A COLD FRONT...BOTH MODELS POINT TO INCREASED RAIN CHANCES TOWARD THE END OF THE LONG TERM. EVEN WITH GFS TRACK OF ISAAC IMPACTING THE CWA...DUE TO LARGE UNCERTAINTIES IN THE MODELS AND LARGE AMOUNT OF TIME BETWEEN NOW AND THEN...LIMITED RAIN TO CHANCE CATEGORY AND TRIED TO TEMPER OTHER VARIABLES TO ACCOUNT FOR THIS UNCERTAINTY. WILL NEED TO CONTINUE TO MONITOR LATEST NHC FORECAST ON ISAAC FOR POTENTIAL IMPACTS ACROSS THE SOUTHEAST. 11 AVIATION.../ISSUED 728 AM EDT WED AUG 22 2012/ 12Z UPDATE... WITH LOW PRESSURE REMAINING EAST AND SOUTH OF THE AREA...EXPECTING MAINLY A VFR FORECAST THIS CYCLE FOR THE NORTHERN TAF SITES. STILL ENOUGH LOW LEVEL MOISTURE PRESENT AT MCN FOR IFR CIGS THIS MORNING AND LOW END THUNDERSTORM CHANCES THIS AFTERNOON. WINDS WILL BE TRICKY AGAIN FOR ATLANTA HARTSFIELD AS WINDS STRADDLE DUE NORTH BETWEEN NNE AND NNW. BASED ON MODEL CONSENSUS...HAVE ELECTED TO REMAIN MOSTLY EAST OF NORTH FOR THIS PACKAGE. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON WIND DIRECTION. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 64 87 63 / 10 10 20 5 ATLANTA 88 68 87 68 / 5 5 5 5 BLAIRSVILLE 83 59 82 59 / 20 20 20 10 CARTERSVILLE 87 61 89 62 / 5 5 5 10 COLUMBUS 89 67 90 68 / 20 10 10 5 GAINESVILLE 84 66 86 66 / 20 20 10 10 MACON 88 66 89 66 / 20 20 10 5 ROME 87 59 90 62 / 5 5 5 10 PEACHTREE CITY 87 61 87 61 / 5 5 5 5 VIDALIA 86 69 86 67 / 30 20 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....11 AVIATION...ATWELL
Hazardous weather outlook, Aug 22, 4:48 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 AM EDT WED AUG 22 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 448 AM EDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE NORTHEAST GEORGIA MOUNTAINS THIS AFTERNOON AND EVENING. .SYNOPSIS... SURFACE TROUGH WILL REMAIN NEARLY STATIONARY ACROSS SOUTH GEORGIA TODAY WHILE A SHORTWAVE MOVES ACROSS THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND OCCASIONAL LIGHTNING. .DISCUSSION... REMNANT MOISTURE ACROSS THE AREA...IN ADDITION TO A SHORTWAVE MOVING THROUGH GEORGIA TODAY WILL ALLOW FOR THE BEST CHANCE OF THUNDERSTORMS TO ONCE AGAIN BE ACROSS PORTIONS OF CENTRAL GEORGIA...GENERALLY SOUTH OF A COLUMBUS TO THOMASTON TO AUGUSTA LINE. A SLIGHT CHANCE OF THUNDER EXISTS ACROSS THE NORTHEAST GEORGIA MOUNTAINS. INSTABILITY WILL BE A LITTLE BIT BETTER TODAY WITH CAPE VALUES AROUND 1500 J/KG...HOWEVER SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES WILL BE ACROSS EAST GEORGIA THURSDAY AND FRIDAY AND THEN TRANSITION TO ALL OF NORTH AND CENTRAL GEORGIA THROUGH TUESDAY. MUCH OF THE FORECAST NEXT WEEK WILL DEPEND ON THE TRACK OF TROPICAL STORM ISAAC AND THOSE WITH INTERESTS IN THE SOUTHEAST NEED TO CONTINUE TO MONITOR THE NHC FORECAST CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 22, 1:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT WED AUG 22 2012
GAZ106-221745-
121 PM EDT WED AUG 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CRISP COUNTY UNTIL
145 PM EDT...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WENONA...MOVING SOUTH AT 10 MPH.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
CRISP COUNTY...INCLUDING AREAS AROUND EAST
CRISP...WENONA...RAINES...CORDELE AND ARABI. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3181 8381 3181 8383 3183 8387 3184 8391
3199 8390 3198 8364 3180 8363 3180 8378
3180 8380
TIME...MOT...LOC 1721Z 006DEG 7KT 3187 8377Special weather statement, Aug 22, 2:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 211 PM EDT WED AUG 22 2012 GAZ095-096-107-221845- 211 PM EDT WED AUG 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI...BLECKLEY AND HOUSTON COUNTIES UNTIL 245 PM EDT... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PULASKI STATE PRISON. THE THUNDERSTORM WAS NEARLY STATIONARY. RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS PULASKI...BLECKLEY AND HOUSTON COUNTIES...INCLUDING AREAS AROUND OCMULGEE PUBLIC FISHING AREA...BROWNDALE...HAYNEVILLE...KLONDIKE...PAULK...PULASKI STATE PRISON...WALLACE...MOBLEY CROSSING...HARTFORD...HAWKINSVILLE AND BAILEYS PARK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. && LAT...LON 3233 8331 3216 8347 3235 8367 3246 8353 TIME...MOT...LOC 1810Z 315DEG 1KT 3232 8350
Special weather statement, Aug 22, 2:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT WED AUG 22 2012
GAZ033-044-053>055-221845-
220 PM EDT WED AUG 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA...FAYETTE...
CLAYTON AND FULTON COUNTIES UNTIL 245 PM EDT...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REX TO HARALSON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS
AROUND KENWOOD...TYRONE...CASCADE HEIGHTS...WEST END...SWEET
AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER
FIELD...UNION CITY...PALMETTO...HAPEVILLE...FAIRBURN...EAST
POINT...COLLEGE PARK AND ATLANTA. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3356 8469 3380 8442 3374 8435 3365 8435
3365 8429 3359 8424 3355 8426 3355 8429
3344 8429 3343 8436 3336 8435 3335 8439
3332 8438 3326 8443 3325 8451 3322 8451
3322 8465 3332 8485
TIME...MOT...LOC 1819Z 291DEG 10KT 3361 8425 3343 8441
3324 8461The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:21 PM EDT | Special Weather Statement | FFC | Crisp | 24 min |
| Aug 22, 2:11 PM EDT | Special Weather Statement | FFC | Pulaski | 34 min |
| Aug 22, 3:04 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Aug 22, 3:27 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Spalding | 33 min |
| Aug 22, 4:33 PM EDT | Special Weather Statement | FFC | DeKalb | 27 min |
| Aug 22, 4:48 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Aug 22, 4:51 PM EDT | Special Weather Statement | FFC | Sumter | 24 min |
| Aug 22, 6:24 PM EDT | Special Weather Statement | FFC | Webster | 36 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.